Have this problem I am lucky if I sleep 2 hours but my pain has gone away I don't now what to do put up with the pain or wet the bed my doctor said wetting the bed will subside gradually. I have taken to wearing depends to bed but it makes me feel so humiliated.i am only 54 years old and feel like I am reverting back to childhood by wetting the bed. Please I would love to talk to anyone else who has had this side effect. Loretta
I am taking 2200mg gabapentin for pain imsomnia itching I am now wetting the bed help anyone else?
Question posted by Lorettachristie on 4 Oct 2016
Last updated on 17 October 2022 (6 weeks ago) by NCIS4Ever2001
Hi, I have been taking Gabapentin for a little over a year & a half, was started on it while in the hospital for a different issue by a consulting neurologist to help with severe migraines. I originally was started on 300 mg 3x daily, but I recently was bumped up to 600 mg 3x daily by my pain management doctor at my request (I take them alongside 5mg of Norco 5x daily) & ever since then I have noticed I have the tendency to wet myself when I sneeze etc. The bed wetting started last week though; I woke one morning to find that I had wet the bed, yet I had never felt it, then 2 nights ago while staying in a hotel I awoke to go to the bathroom only to find that I was soaking wet & again the sheets were wet (never felt it this time either). Now, I will admit I am a deep sleeper & I sleep even deeper when I take a gabapentin with my bedtime dose of Norco in addition to 2-3 Benadryl (I also suffer from insomnia due to the chronic migraine pain).
I don't know for sure whether it is the Gabapentin that is causing this issue, but regardless of whether it is or is not, I will continue to take it & will just stock up on spare sheets, towels & period pads to wear to bed (in addition to possibly setting an alarm on my phone to wake me every 2 to 3 hrs. to go to the bathroom & see if that helps cut down on accidents)
As a pharmacist I would suspect it to be due to the high dose or it could be the actual constituents or it could be a possible batch issue (an issue that is increasing as the united states continue to outsource pharmaceuticals). Contact your pharmacist and doctor because although bed-wetting could occur it is not a common side effect so that is a red flag. The higher the dose, the higher degree of side effects. One issue for sure is the dosage needs to be adjusted to YOUR body NOT someone else's body.
I’m taking only 300 mg and I’ve been noticing this! I came here to see if anyone else was experiencing the same. I’m 34 and have never experienced this before. I realized it started recently and this was my most recently added drug. I may discontinue now.
I am 40, and take up to 3600mg of gabapentin a day for pain from a head injury. Distance swimming worked for years, but now with a lot closed for the virus, getting a 2nd swim at night in is impossible, hence the doctors added the medication.
This is the second time in several months that I woke up with a small wet spot in the bed. This wasn't an issue before the medication and shouldn't be for someone in my age in great shape. I'm relieved to hear other people are having similar issues.
I may have some ideas to help as this is not a regular occurrence for me. I
I did drink more water than normal the night before. I also was especially tired from missing a nap. I'm going to try to not drink as much water at night, and not miss my nap (to not sleep as deeply.) I'm also going to get a plastic cover for my mattress, and unless this gets worse I'm just going to live with it.
That sounds like a dangerous high dose.
You really need to tell your Doctor
Same situation here too, I was taking gabapentin for nerve damage and pain from a spinal injury. I was taking 3200mgs daily and had nightly enuresis. I cut the gabapentin in half (with Dr.s permission) and the problem got much better. With the opioid crisis and pain meds greatly reduced I had a difficult choice- live with more pain or deal with Gabapentin side effects. I'm 57, and was injured in 2004. 15 yrs of pain has made me tired. I settle for depends on the nights I really hurt and take a full dose of gabapentin. It is what it is. Until they figure a way to keep people from overdosing on pain meds, this is what I live with.
Hi - I was recently prescribed Gabapentin after surgery and am now having leakage during the day and have twice now wet the bed in one week whereas I have never wet the bed before! Is anyone on this thread able to confirm stopping the Gabapentin stopped the bed wetting?
Hi Loretta are you still taking Gabapentin?
I have been taking them for about 8 weeks and I have also been wetting myself day and night time , even though my GP said it wasn't a side effect,
I googled it and many ppl say it is
Well that explains why I look for the toilet in my dreams!
I haven't yet wet the bed but when I got out of bed and bent over to put on my slippers I peed on the floor!!
I took this drug for seizures as it didn't help but I also wet the bed while on it! I didnt take it but for 2 weeks because I was having more seizures while on it. But, when I read your post I just had to answer it because I'm 38 and couldn't believe I wet the bed when it happened to me too!!
I've never heard of this as a side effect. It would be difficult to deal with. My first thought was that you might be sleeping deeper and longer, but when reading more that the "headline" of your post, it doesn't appear so. I take a very small dose of Nortriptyline (25 mg once a day) and it has alleviated most of the many side effects of Gabapentin for me. I wonder if it would help you. (I learned about this "trick" for the side effects from someone else who posted here, when I first stumbled onto the site.) -- Wishing you the best.
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.